Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Charleston, WV

June 4, 20086 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2008, 7:47 PM EDT for 6 counties in West Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2008, 7:47 PM EDT (23:47 UTC)
Expired
Jun 4, 2008, 8:45 PM EDT
In force
58 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Calhoun County, WV, Gilmer County, WV, Jackson County, WV, Ritchie County, WV, Roane County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 82 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:34 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 042348
SVRRLX
WVC013-021-035-085-087-105-050045-
/O.NEW.KRLX.SV.W.0091.080604T2347Z-080605T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  NORTHERN GILMER COUNTY IN WEST VIRGINIA...
  CENTRAL JACKSON COUNTY IN WEST VIRGINIA...
  SOUTHERN RITCHIE COUNTY IN WEST VIRGINIA...
  NORTHERN ROANE COUNTY IN WEST VIRGINIA...
  WIRT COUNTY IN WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SANDYVILLE...OR ABOUT 12 MILES EAST OF RACINE...AND MOVING EAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANTSVILLE BY 830 PM EDT...
  GLENVILLE AND CEDAR CREEK STATE PARK BY 845 PM EDT...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3889 8069 3883 8105 3882 8174 3901 8175
      3904 8160 3903 8158 3905 8156 3918 8102
TIME...MOT...LOC 2347Z 267DEG 35KT 3891 8160

$$

08
2 follow-up statements
000 
WWUS51 KRLX 050018
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
818 PM EDT WED JUN 4 2008

WVC035-050028-
/O.CAN.KRLX.SV.W.0091.000000T0000Z-080605T0045Z/
JACKSON WV-
818 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON COUNTY IN WEST
VIRGINIA IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3889 8069 3883 8105 3882 8120 3883 8138
      3883 8139 3899 8141 3918 8102
TIME...MOT...LOC 0018Z 266DEG 39KT 3892 8126

$$

WVC013-021-085-087-105-050045-
/O.CON.KRLX.SV.W.0091.000000T0000Z-080605T0045Z/
ROANE WV-CALHOUN WV-GILMER WV-WIRT WV-RITCHIE WV-
818 PM EDT WED JUN 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN RITCHIE...SOUTHEASTERN WIRT...NORTHERN GILMER...NORTHERN
CALHOUN AND NORTH CENTRAL ROANE COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LUCILLE...OR ABOUT 28 MILES SOUTHEAST OF FORKED RUN
STATE FOREST...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANTSVILLE...BIG SPRINGS AND MOUNT ZION BY 830 PM EDT...
  6 MILES NORTH OF STUMPTOWN BY 835 PM EDT...
  TANNER AND 6 MILES NORTH OF NORMANTOWN BY 840 PM EDT...
  GLENVILLE AND CEDAR CREEK STATE PARK BY 845 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3889 8069 3883 8105 3882 8120 3883 8138
      3883 8139 3899 8141 3918 8102
TIME...MOT...LOC 0018Z 266DEG 39KT 3892 8126

$$

25
000 
WWUS51 KRLX 050032
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
832 PM EDT WED JUN 4 2008

WVC013-085-087-105-050042-
/O.CAN.KRLX.SV.W.0091.000000T0000Z-080605T0045Z/
ROANE WV-CALHOUN WV-WIRT WV-RITCHIE WV-
832 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RITCHIE...
SOUTHEASTERN WIRT...NORTHERN CALHOUN AND NORTH CENTRAL ROANE COUNTIES
IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3906 8088 3905 8087 3889 8069 3887 8083
      3886 8085 3886 8088 3885 8090 3885 8097
      3904 8094 3907 8090
TIME...MOT...LOC 0032Z 286DEG 36KT 3891 8078

$$

WVC021-050045-
/O.CON.KRLX.SV.W.0091.000000T0000Z-080605T0045Z/
GILMER WV-
832 PM EDT WED JUN 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHERN GILMER COUNTY...

AT 828 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR GLENVILLE...OR ABOUT 21 MILES SOUTHWEST
OF WESTON...MOVING EAST AT 40 MPH.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3906 8088 3905 8087 3889 8069 3887 8083
      3886 8085 3886 8088 3885 8090 3885 8097
      3904 8094 3907 8090
TIME...MOT...LOC 0032Z 286DEG 36KT 3891 8078

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:07 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 4, 3:07 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT WED JUN 4 2008

.SYNOPSIS...
A WARM FRONT CONTINUES THE CONVECTION...AND FLOOD AND SEVERE THREAT
INTO TONIGHT.  IT LIFTS NORTH OF THE AREA BY FIRST THING THURSDAY
MORNING.  HIGH PRESSURE BUILDS SURFACE AND ALOFT THURSDAY ON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTIVE WAVE TRAIN MACHINE KEEPS CHURNING COMPLEXES EAST THROUGH
THE OHIO RIVER VALLEY. PRECIPITABLE WATER VALUES REMAIN HIGH...OVER
1.75 INCHES IN SOME CASES...AND STRONG DYNAMICS SETTING THE STAGE
FOR LINE ECHOES WITH POTENT WINDS AND THE OCCASIONAL ROTATION WITHIN
STORMS. OVER THE NEXT FEW HOURS INTO THE OVERNIGHT...EXPECTING A
SLOW AND GRADUAL INFLUENCE OF A STRENGTHENING 500HPA RIDGE OFF TO
THE SOUTH. ALSO...AN UPSTREAM UPPER LEVEL TROUGH WILL ASSIST IN
ALTERING THE OVERALL PATTERN...AND PUTTING AN END TO THE CONVECTIVE
PATTERN. BEFORE IT ENDS...THE PATH WILL TAKE THE COMPLEXES TO THE
NORTH OUT OF THE CWA OVERNIGHT...AND ADVECTION OF HIGHER 500HPA
HEIGHTS WILL COMMENCE. THIS WILL MARK THE BEGINNING OF THE SUMMER
TIME BERMUDA HIGH DOMINATING THE WEATHER.

KEPT OVERNIGHT LOW TEMPERATURES BASED ON CURRENT VALUES DESPITE THE
FACT IT IS STILL EARLY AFTERNOON. NOT EXPECTING MUCH OF AN
INCREASE...SO SET UP MIN T VALUES ONLY A SMALL HANDFUL OF DEGREES
BELOW THE CURRENT TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
WARM FRONT LIFTS N OF THE AREA FIRST THING THU MORNING...TAKING MOST
OF THE CONVECTION WITH IT.  A VERY WARM AND MOIST AIR MASS
ENCOMPASSES THE AREA IN THE WAKE OPF THE WARM FRONT...WITH DEW
POINTS NEAR 70 DRIVING CAPES UP TO 2 GRAND J/KG.  WITH SOUTHERN EDGE
OF WESTERLIES OVER NORTHERN EDGE OF FORECAST AREA...WITH UPPER LEVEL
DIV THERE AS WELL AS IN THE MOUNTAINS...OPTED TO MAINTAIN SLIGHT CHC
POPS UP N AND IN THE MOUNTAINS.  IF ACTIVITY THIS EVENING LAST DEEP
ENOUGH INTO TONIGHT...THEN LEFTOVER BOUNDARIES IN THE MORNING COULD
HELP PROVIDE A FOCUS FOR STORMS TO DEVELOP THU AFTERNOON.

ANY THUNDERSTORMS THAT DO FORM THURSDAY AFTERNOON SHOULD DIE WITH
THE SUNSET OR SHORTLY THEREAFTER.  IN AN AIR MASS THIS
MOIST...THUNDERSTORMS REFORM ON THEIR OWN OUTFLOW BOUNDARIES AND
BECOME TONIGHT TO GET RID OF AFTER SUNSET.

NONETHELESS...HIGH PRESSURE BUILDING SURFACE AND ALOFT SHOULD ALLOW
THE WEATHER TO SETTLE DOWN EVEN FURTHER FROM FRI FORWARD...AS WE
GET INTO THE SUMMER HEAT...AND JUST THE MINIMAL CHANCE FOR AN
AFTERNOON OR EVENING MOUNTAIN THUNDERSTORM.  USED ELEVATED HEAT
SOURCE TOOL TO DEPICT THESE POPS AS WELL AS THE CLOUDS.  ON
SATURDAY...A WEAK COLD FRONT APPROACHING FROM THE W MAY TRIGGER
AFTERNOON THUNDERSTORMS IN E OH AS WELL.

USED A BLEND OF THE NUMBERS FOR HIGHS THU AND FRI AS THE HIGH MAV
APPEARS A BIT TOO HIGH GIVEN ONGOING RAIN / WET GROUNDS.  CLOSE TO
THE WELL-CONVERGED NUMBERS FOR LOWS THU NT AND FRI NT.  STAYED JUST
BELOW THE MEX FOR HIGHS SAT AND CLOSE TO IT FOR LOWS SAT NT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HEAT WAVE REGIME IN FIRM CONTROL THIS PERIOD.  USED DIURNAL TOOL TO
DEPICT CUMULUS IN THE GRIDS AND RAN POPS OFF OF THAT TO DEPICT THE
SLIGHT CHANCE FOR A MOUNTAIN THUNDERSTORM EACH AFTERNOON.  OTHERWISE
DECIDED NOT TO BITE ON HPC POPS FOR MON AS EVEN THE CANADIAN DOES
NOT SHOW ANY FEATURE NEARBY THEN.

DID NOT STRAY FAR FROM THE MEX AT ALL IN THIS BENIGN PATTERN AS THE
GROUND WILL EVENTUALLY HAVE THE CHANCE TO DRY OUT.  THERE SHOULD NOT
BE SIGNIFICANT DIFFERENCES FROM DAY TO DAY...WENT 2F LOWER DAY 7 PER
MEX/CLIMO.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CONVECTION ROLLING THROUGH THE CWA...MAINLY AFFECTING THE NORTHERN
SITES. CRW AND BKW HAVE BEEN SPARED SO FAR TODAY. ANOTHER WAVE OF
CONVECTION IS GETTING ORGANIZED BACK IN SOUTHWESTERN OHIO AND
NORTHERN KENTUCKY...AND IS PROPAGATING EASTWARD. CONVECTION WILL
BRING CEILINGS DOWN TO MVFR CRITERIA...AND JUST ABOVE THAT TO VFR
AROUND 4KFT WHEN NOT EXPERIENCING A TSRA. VISIBILITIES WILL ALSO
FLUCTUATE DOWN TO IFR BRIEFLY IN STORMS. WINDS WILL BE GUSTY IN
STORMS AND HAVE CARRIED TEMPOS WITH GUSTS TO 30KT.

EXPECTING CONVECTION TO DIE DOWN INTO THE OVERNIGHT...AND WINDS TO
SUBSIDE...AND WILL SEE LOCATIONS FOG IN WITH THE WELL SATURATED
GROUND.

AVIATION OUTLOOK /AFTER 18Z THURSDAY/... IFR IN FOG POSSIBLE THURSDAY
NIGHT.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT ANOTHER A FEW HOURS FOR THE
AFTERNOON CONVECTION SWINGING THROUGH THE WET GROUND COUNTIES ACROSS
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA.

CURRENTLY NO RIVER FLOODING FORECAST...STRONG RISES ON HOCKING AND
MAYBE THE WEST FORK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR WVZ007>011-
     016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ066-067-
     075-076-083>086.
     FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ087.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...26
HYDROLOGY...
Hazardous weather outlook, Jun 4, 4:31 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT WED JUN 4 2008

OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-031-032-040-052045-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
431 PM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-WVZ005-006-013>015-025-026-035-036-052045-
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-
LOGAN-BOONE-RALEIGH-FAYETTE-
431 PM EDT WED JUN 4 2008

...TORNADO WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024-033-034-052045-
DICKENSON-BUCHANAN-MINGO-MCDOWELL-WYOMING-
431 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ086-087-WVZ007-008-016-018-027>030-037>039-046-047-052045-
GALLIA-LAWRENCE OH-MASON-JACKSON WV-ROANE-CALHOUN-CLAY-BRAXTON-
GILMER-LEWIS-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
431 PM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 4, 6:58 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
658 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             GREENUP                 38.53N 82.95W
06/04/2008  U0.88 INCH       GREENUP            KY   PUBLIC

            EVENT OCCURRED BETWEEN
            639 PM 06/04/2008 AND 654 PM 06/04/2008

&&

NNNN
Local storm report, Jun 4, 7:04 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
704 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     15 SW RICHWOOD          38.07N 80.73W
06/04/2008                   GREENBRIER         WV   TRAINED SPOTTER

            TREES DOWN.

&&

TMAZZA
Local storm report, Jun 4, 7:08 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
708 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     FLOOD            5 S STONEWALL JACKSON L 38.94N 80.47W
06/04/2008                   LEWIS              WV   TRAINED SPOTTER

            WATER ACROSS ROADS IN CRAWFORD.

&&

TMAZZA
Local storm report, Jun 4, 7:12 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
712 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     WORTHINGTON             38.55N 82.74W
06/04/2008                   GREENUP            KY   PUBLIC

            LARGE BRANCHES BROKEN.
            EVENT OCCURRED BETWEEN
            648 PM 06/04/2008 AND 703 PM 06/04/2008

&&

NNNN
Local storm report, Jun 4, 7:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     10 SW RICHWOOD          38.12N 80.67W
06/04/2008                   NICHOLAS           WV   TRAINED SPOTTER

            TREES DOWN.

&&

TMAZZA
Local storm report, Jun 4, 7:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
741 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND DMG     ASHLAND                 38.47N 82.65W
06/04/2008                   BOYD               KY   PUBLIC

            TREES DOWN.

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:24 PM EDTSevere Thunderstorm WarningRLXJackson, Wirt, Wood36 min
Jun 3, 10:45 PM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more29 hr
Jun 3, 10:53 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler, Wood3 hr
Jun 3, 11:01 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Ritchie, Roane, Wirt, Wood44 min
Jun 3, 11:15 PM EDTSevere Thunderstorm WarningRLXMason45 min
Jun 4, 12:17 AM EDTFlash Flood WarningRLXBarbour118 min
Jun 4, 12:57 AM EDTFlash Flood WarningRLXTaylor3 hr
Jun 4, 1:05 AM EDTFlash Flood WarningRLXRandolph3 hr
Jun 4, 1:26 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more49 min
Jun 4, 1:56 AM EDTFlash Flood WarningRLXBarbour, Harrison3 hr
Jun 4, 2:15 AM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Kanawha, Nicholas, Webster45 min
Jun 4, 4:57 AM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor3 hr
Jun 4, 10:38 AM EDTAreal Flood WarningRLXHarrison10 hr
Jun 4, 10:53 AM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Jackson, Ritchie, Wirt, Wood52 min
Jun 4, 10:55 AM EDTAreal Flood WarningRLXDoddridge, Ritchie, Wood6 hr
Jun 4, 11:07 AM EDTSevere Thunderstorm WarningRLXJackson, Mason38 min
Jun 4, 11:28 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie47 min
Jun 4, 11:55 AM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane50 min
Jun 4, 12:24 PM EDTAreal Flood WarningRLXBarbour, Lewis, Taylor, Upshur4 hr
Jun 4, 12:29 PM EDTSevere Thunderstorm WarningRLXLewis, Randolph, Upshur46 min
Jun 4, 12:44 PM EDTAreal Flood WarningRLXPocahontas, Randolph3 hr
Jun 4, 1:04 PM EDTSevere Thunderstorm WarningRLXBraxton, Webster26 min
Jun 4, 1:23 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph52 min
Jun 4, 1:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam45 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningRLXMason25 min
Jun 4, 2:14 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane46 min
Jun 4, 2:46 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane44 min
Jun 4, 2:55 PM EDTSevere Thunderstorm WarningRLXMason41 min
Jun 4, 3:02 PM EDTSevere Thunderstorm WarningRLXCabell43 min
Jun 4, 3:08 PM EDTSevere Thunderstorm WarningRLXWayne52 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Kanawha, Mason, Putnam, Roane49 min
Jun 4, 3:34 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam41 min
Jun 4, 3:40 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne50 min
Jun 4, 3:47 PM EDTAreal Flood WarningRLXPocahontas, Randolph11 hr
Jun 4, 4:12 PM EDTAreal Flood WarningRLXBarbour, Harrison, Lewis, Taylor, Upshur4 hr
Jun 4, 4:14 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Clay, Gilmer, Lewis and 6 more76 min
Jun 4, 4:29 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne46 min
Jun 4, 4:46 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Webster44 min
Jun 4, 5:49 PM EDTAreal Flood WarningRLXJackson116 min
Jun 4, 7:01 PM EDTSevere Thunderstorm WarningRLXCabell, Mason44 min
Jun 4, 7:07 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam38 min
Jun 4, 7:50 PM EDTAreal Flood WarningRLXJackson, Mason, Roane4 hr
Jun 4, 7:50 PM EDTRiver Flood WarningRLXCalhoun, Gilmer29 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.